MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3220C166E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the endurant bifurcate lost seal and migrated.A proximal type i endoleak was observed.It was noted that the diameter of the aorta at the diaphragm measured 36mm and the maximum diameter of the aneurysm measured 7.7 cm.The physician elected to treat the patient with a non-commercial tvaaa device.An angiogram demonstrated good flow to the celiac, sma, renals, as well as flow to the infrarenal segment and iliac arteries through the visceral manifold device.No arterial injuries were noted at the access sites and dopplerable pulses were confirmed in bilateral lower extremities and the upper access extremity.There was no evidence of aortic dissection on the completion angiogram.Per the physician, the cause of the event was due to proximal disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film review: the exact cause of the reported stent graft migration and proximal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review and comparison.Ct¿s returned from 39 months post-implant revealed that an endurant bifurcate was positioned just below the lowest left renal artery, and there was lack of a proximal seal along the right stent graft margin.The bifurcate proximal od measured ~30 x 35mm, and the aortic diameter at that same level measured ~39mm.The infrarenal neck maximum angulation was 50° rt-lt, and the neck contained no appreciable calcification or thrombus.The maximum diameter aaa measured 72mm and there was a proximal type i endoleak.As the implanted position of the bifurcate is unknown, the amount of any possible migration could not be determined.It is possible that disease progression (neck dilatation and possible neck angulation) may have led to the migration and associated proximal type i endoleak.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6539180
Report Number2953200-2017-00718
Device Sequence Number18865417
Product Code MIH
UDI-Device Identifier00613994991027
UDI-Public00613994991027
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2015
Device Model NumberETBF3220C166E
Device Catalogue NumberETBF3220C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
05/16/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date06/05/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR